Allergy Community
allergic reaction or medicine side effect?
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

allergic reaction or medicine side effect?

so i just had some crazy reaction, but i'm not sure why. i was cooking dinner for my bf, and i guess i felt itchy but didn't think anything of it - i did notice that my one hand was itchy cuz i kept scratching at it. anyway after i happened to look in a mirror and my face was COVERED in hives, as was my neck, and pretty soon my chest and arms. the ones on my arms were especially strange and painful. had to take two benedryl before they would start to go down. then my arms went numb. now i'm having some weird pain and i have great looking red welts where the hives were...i'm going to look so nice at work tomorrow.

the thing is i can't figure out what triggered it. i didn't eat or handle anything unusual that i can think of:
-potatoes
-olive oil
-dried herbs de provance
-onion
-wild rice
-summer squash
-garlic
-unsalted butter
-asiago cheese

i also handled some chicken w/ bbq sauce that i cooked for my carniverous boyfriend - he ate everything i did plus the meat and is fine.

the only other thing was that i needed to take my second dose of lyrica, 150 mg, which i did but the hives kept coming. i've been taking the lyrica for two weeks.

so i'm wondering if any of those foods could have somehow triggered an allergic reaction, or if it is more likely that this was a reaction to the lyrica? i appreciate your insights!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_dr_f_tn
Hello and hope you are doing well.

Hives develop in response to an allergic reaction, by the release of histamine. The allergen can be medications, food, extremes of temperature, exercise and viral infections to name a few. Since you developed the outbreak after you started the medication, it could also be the allergen. So, therapy lies in resolving the allergic reaction and anti-histamines. It may help to maintain a food dairy and keep monitoring your symptoms. This will help to narrow the search and avoid them. Further allergic testing may be worth looking into. If the present anti histamines are not very effective you can consult your doctor for long acting ones.

Hope this helped and do keep us posted.
Blank
Avatar_f_tn
thank you!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Asthma & Allergy Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_f_tn
Blank
evewisewoman
Toronto, ON
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
612551_tn?1247839157
Blank
Jerry_NJ
NJ